Alert archive / Kansas / Red Flag Warnings in 2008

Red Flag Warning 22, NWS Dodge City, KS

August 1, 200822 counties in Kansas

NWS Dodge City, KS issued this red flag warning at Aug 1, 2008, 2:38 PM CDT for 22 counties in Kansas. It took effect at Aug 2, 2008, 1:00 PM CDT. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2008, 2:38 PM CDT (19:38 UTC)
In effect from
Aug 2, 2008, 1:00 PM CDT
Expired
Aug 4, 2008, 1:53 AM CDT
In force
37 hr
Issued by
NWS Dodge City, KS
All 22 counties

Clark County, KS, Comanche County, KS, Edwards County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stanton County, KS, Stevens County, KS

The radar

The Dodge City radar (KDDC), 42 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2008-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 403 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2008-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
403 J/kg
Mixed-layer CIN
-416 J/kg
Mixed-layer LCL
2253 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-24 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS83 KDDC 011938
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
238 PM CDT FRI AUG 1 2008

...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON AND AGAIN SATURDAY...

.A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS WESTERN
KANSAS THROUGH THE WEEKEND. THIS HAS ALLOWED TEMPERATURES TO RISE ABOVE
100 DEGREES ACROSS MUCH OF THE AREA TODAY WITH SIMILAR CONDITIONS
EXPECTED SATURDAY. THE COMBINATION OF HOT TEMPERATURES AND DRIER
AIR OVER FAR WESTERN KANSAS HAS CAUSED RELATIVE HUMIDITY VALUES TO
FALL TO 15 PERCENT OR BELOW. DURING THE REMAINDER OF THIS
AFTERNOON AND AGAIN SATURDAY AFTERNOON...WINDS WILL INCREASE AS A
SURFACE TROUGH OF LOW PRESSURE STRENGTHENS OVER THE WESTERN
PLAINS. THIS WILL CREATE FAVORABLE CONDITIONS FOR WILDFIRES
THROUGH THE WEEKEND.

KSZ061-062-074-075-084-085-020100-
/O.NEW.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/
/O.CON.KDDC.FW.W.0021.000000T0000Z-080802T0100Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
238 PM CDT FRI AUG 1 2008 /138 PM MDT FRI AUG 1 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...
...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /12 PM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY. A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING. 

TEMPERATURES HAVE RISEN ABOVE 100 DEGREES WITH DEWPOINTS IN THE
30S TO LOW 40S. THIS HAS ALLOWED RELATIVE HUMIDITY VALUES TO FALL
BELOW 15 PERCENT. WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS
UP TO 25 MPH BY EVENING. THESE CONDITIONS WILL CONTINUE DURING THE
AFTERNOON HOURS THROUGH THE WEEKEND.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KSZ043-044-063-076-086-020100-
/O.NEW.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/
SCOTT-LANE-FINNEY-HASKELL-SEWARD-
238 PM CDT FRI AUG 1 2008

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM TO 9 PM CDT SATURDAY. 

TEMPERATURES WILL CLIMB ABOVE 100 DEGREES WITH DEWPOINTS IN THE
30S TO LOW 40S BY EARLY SATURDAY AFTERNOON. THIS WILL ALLOW RELATIVE
HUMIDITY VALUES TO FALL BELOW 15 PERCENT. IN ADDITION...WINDS WILL INCREASE
TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
9 follow-up statements
000 
WWUS83 KDDC 020057
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
757 PM CDT FRI AUG 1 2008

...CRITICAL FIRE WEATHER CONDITIONS FOR SATURDAY...

.A RIDGE OF HIGH PRESSURE WILL REMAIN IN PLACE ACROSS WESTERN
KANSAS THROUGH THE WEEKEND. THIS WILL ALLOW TEMPERATURES TO RISE
ABOVE 100 DEGREES ACROSS MUCH OF THE AREA SATURDAY. THE COMBINATION
OF HOT TEMPERATURES AND DRIER AIR ACROSS FAR WESTERN KANSAS WILL
CAUSE RELATIVE HUMIDITY VALUES TO FALL TO 15 PERCENT OR BELOW
SATURDAY AFTERNOON. WINDS WILL INCREASE AS A SURFACE TROUGH OF LOW
PRESSURE STRENGTHENS ACROSS THE WESTERN PLAINS. THIS WILL CREATE
FAVORABLE CONDITIONS FOR WILDFIRES THROUGH THE WEEKEND.

KSZ061-062-074-075-084-085-020900-
/O.EXP.KDDC.FW.W.0021.000000T0000Z-080802T0100Z/
/O.CON.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
757 PM CDT FRI AUG 1 2008 /657 PM MDT FRI AUG 1 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /12 PM MDT/
TO 9 PM CDT /8 PM MDT/ SATURDAY...
...RED FLAG WARNING WILL EXPIRE AT 8 PM CDT /7 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING FOR TODAY WILL EXPIRE AT 8 PM CDT /7 PM MDT/
THIS EVENING. A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT
/12 PM MDT/ TO 9 PM CDT /8 PM MDT/ SATURDAY.

TEMPERATURES WILL RISE TO ABOVE 100 DEGREES WITH DEWPOINTS DOWN
INTO 40S AND BELOW. THIS WILL ALLOW RELATIVE HUMIDITY VALUES TO
FALL BELOW 15 PERCENT. WINDS WILL INCREASE TO 15 TO 20 MPH WITH
GUSTS UP TO 25 MPH BY SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KSZ043-044-063-076-086-020900-
/O.CON.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/
SCOTT-LANE-FINNEY-HASKELL-SEWARD-
757 PM CDT FRI AUG 1 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
SATURDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT
SATURDAY. 

TEMPERATURES WILL CLIMB ABOVE 100 DEGREES WITH DEWPOINTS DOWN INTO
THE 40S AND BELOW BY EARLY SATURDAY AFTERNOON. THIS WILL ALLOW
RELATIVE HUMIDITY VALUES TO FALL BELOW 15 PERCENT. IN ADDITION...
WINDS WILL INCREASE TO 15 TO 20 MPH WITH GUSTS UP TO 25 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

32
000 
WWUS83 KDDC 020839
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
339 AM CDT SAT AUG 2 2008

...CRITICAL FIRE WEATHER CONDITIONS FOR SATURDAY...

.A RIDGE OF HIGH PRESSURE WILL CONTINUE ACROSS WESTERN KANSAS
THROUGH THE WEEKEND. TEMPERATURES WILL AGAIN RISE ABOVE 100
DEGREES ACROSS MUCH OF THE AREA SATURDAY AFTERNOON. DRIER AIR WILL
AGAIN MOVE INTO FAR WESTERN KANSAS THIS AFTERNOON...AND WITH THE
HOT TEMPERATURES RELATIVE HUMIDITY VALUES WILL AGAIN FALL BELOW 15
PERCENT. WINDS WILL INCREASE AS A SURFACE TROUGH OF LOW PRESSURE
STRENGTHENS ACROSS THE WESTERN PLAINS. THIS WILL CREATE FAVORABLE
CONDITIONS FOR WILDFIRES THROUGH THE WEEKEND.

KSZ043-044-061>063-074>076-084>086-021645-
/O.CON.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-SEWARD-
339 AM CDT SAT AUG 2 2008 /239 AM MDT SAT AUG 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM CDT /NOON MDT/
THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. 

TEMPERATURES WILL RISE TO ABOVE 100 DEGREES THIS AFTERNOON WITH
DEWPOINTS DOWN INTO 40S. THIS WILL ALLOW RELATIVE HUMIDITY VALUES
TO FALL BELOW 15 PERCENT. WINDS WILL INCREASE TO 15 TO 20 MPH WITH
GUSTS UP TO 25 MPH BY SATURDAY AFTERNOON.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

26
000 
WWUS83 KDDC 021633
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1133 AM CDT SAT AUG 2 2008

...CRITICAL FIRE WEATHER CONDITIONS FOR TODAY...

.HIGH PRESSURE WILL REMAIN ANCHORED OVER COLORADO THROUGH THIS
WEEKEND. THIS WILL MEAN HOT SUMMER-LIKE CONDITIONS FOR SOUTHWEST
KANSAS WITH HIGH TEMPERATURES FROM 100 TO 105...HUMIDITIES
LOWERING TO BELOW 15 PERCENT...AND SOUTHWEST WINDS OF 15 TO 25 MPH.

KSZ043-044-061>063-074>076-084>086-030200-
/O.CON.KDDC.FW.W.0022.080802T1800Z-080803T0200Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-SEWARD-
1133 AM CDT SAT AUG 2 2008 /1033 AM MDT SAT AUG 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

TEMPERATURES WILL RISE TO ABOVE 100 DEGREES THIS AFTERNOON WITH
DEWPOINTS DOWN INTO 40S. THIS WILL ALLOW RELATIVE HUMIDITY VALUES
TO FALL BELOW 15 PERCENT. WINDS WILL INCREASE TO 15 TO 25 MPH.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

12
000 
WWUS83 KDDC 021932
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
232 PM CDT SAT AUG 2 2008

...CRITICAL FIRE WEATHER CONDITIONS THROUGH SUNDAY EVENING...

.HIGH PRESSURE OVER COLORADO WILL KEEP IT HOT AND DRY OVER
SOUTHWESTERN KANSAS FOR THE REST OF THIS WEEKEND. SUMMER-LIKE
CONDITIONS WITH AFTERNOON TEMPERATURES FROM 100 TO 105 DEGREES AND 
HUMIDITIES LOWERING TO 10 TO 20 PERCENT WILL BE COMMON. SOUTH TO
SOUTHWEST WINDS WILL BLOW AT 15 TO 25 MPH DURING THE AFTERNOON
HOURS.

KSZ045-046-064-065-077>080-087>089-030345-
/O.EXB.KDDC.FW.W.0022.000000T0000Z-080804T0200Z/
NESS-RUSH-HODGEMAN-PAWNEE-GRAY-FORD-EDWARDS-KIOWA-MEADE-CLARK-
COMANCHE-
232 PM CDT SAT AUG 2 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM CDT SUNDAY. 

TEMPERATURES ABOVE 100 DEGREES THIS AFTERNOON AND SUNDAY
AFTERNOON ALONG WITH DEWPOINTS DOWN INTO 40S WILL MAKE PRIME WILD
FIRE CONDITIONS. RELATIVE HUMIDITIES WILL FALL IN THE AFTERNOONS TO
10 TO 20 PERCENT RANGE. SOUTH WINDS WILL BLOW AT 15 TO 25 MPH DURING
THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

KSZ043-044-061>063-074>076-084>086-030345-
/O.EXT.KDDC.FW.W.0022.000000T0000Z-080804T0200Z/
SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-HASKELL-MORTON-
STEVENS-SEWARD-
232 PM CDT SAT AUG 2 2008 /132 PM MDT SAT AUG 2 2008/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
SUNDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
SUNDAY. 

TEMPERATURES ABOVE 100 DEGREES THIS AFTERNOON AND SUNDAY
AFTERNOON ALONG WITH DEWPOINTS DOWN INTO 40S WILL MAKE PRIME WILD
FIRE CONDITIONS. RELATIVE HUMIDITIES WILL FALL IN THE AFTERNOONS TO
10 TO 20 PERCENT RANGE. SOUTH WINDS WILL BLOW AT 15 TO 25 MPH DURING
THE AFTERNOON HOURS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

12
000 
WWUS83 KDDC 030244
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
944 PM CDT SAT AUG 2 2008

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ON SUNDAY...

.HIGH PRESSURE OVER COLORADO WILL KEEP IT HOT AND DRY OVER
SOUTHWESTERN KANSAS FOR THE REST OF THIS WEEKEND. SUMMER-LIKE
CONDITIONS WITH AFTERNOON TEMPERATURES FROM 100 TO 105 DEGREES
AND HUMIDITIES LOWERING TO 10 TO 20 PERCENT WILL BE COMMON. SOUTH
TO SOUTHWEST WINDS WILL BLOW AT 15 TO 25 MPH DURING THE AFTERNOON
HOURS.

KSZ043>046-061>065-074>080-084>089-031100-
/O.CON.KDDC.FW.W.0022.000000T0000Z-080804T0200Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-
944 PM CDT SAT AUG 2 2008 /844 PM MDT SAT AUG 2 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
SUNDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
SUNDAY. 

TEMPERATURES ABOVE 100 DEGREES WILL RETURN SUNDAY AFTERNOON AS RELATIVE
HUMIDITIES WILL FALL BACK INTO THE TEENS. THIS COMBINED WITH A SOUTH
WIND AT 15 TO 25 MPH WILL RESULT IN PRIME WILD FIRE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


18
000 
WWUS83 KDDC 030759
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
259 AM CDT SUN AUG 3 2008

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE TODAY...

.HIGH PRESSURE OVER COLORADO WILL KEEP IT HOT AND DRY OVER
SOUTHWESTERN KANSAS FOR THE REST OF THIS WEEKEND. SUMMER-LIKE
CONDITIONS WITH AFTERNOON TEMPERATURES FROM 100 TO 105 DEGREES
AND HUMIDITIES LOWERING TO 10 TO 20 PERCENT WILL BE COMMON. EXPECT 
SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH DURING THE AFTERNOON
HOURS.

KSZ043>046-061>065-074>080-084>089-032100-
/O.CON.KDDC.FW.W.0022.000000T0000Z-080804T0200Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-
259 AM CDT SUN AUG 3 2008 /159 AM MDT SUN AUG 3 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
THIS EVENING. 

TEMPERATURES ABOVE 100 DEGREES WILL RETURN THIS AFTERNOON AS
RELATIVE HUMIDITIES FALL BACK INTO THE TEENS. THIS COMBINED WITH
A SOUTH WIND AT 15 TO 25 MPH WILL RESULT IN PRIME WILD FIRE
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

06
000 
WWUS83 KDDC 032025
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
325 PM CDT SUN AUG 3 2008

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH MONDAY...

.HIGH PRESSURE OVER COLORADO WILL KEEP IT HOT AND DRY OVER
SOUTHWESTERN KANSAS THROUGH MONDAY. SUMMER-LIKE CONDITIONS WITH
AFTERNOON TEMPERATURES FROM 100 TO 106 DEGREES AND HUMIDITIES
LOWERING TO 10 TO 20 PERCENT WILL BE COMMON. EXPECT SOUTH TO
SOUTHWEST WINDS OF 15 TO 25 MPH DURING THE AFTERNOON HOURS.

KSZ043>046-061>065-074>080-084>089-040500-
/O.EXT.KDDC.FW.W.0022.000000T0000Z-080805T0200Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-
325 PM CDT SUN AUG 3 2008 /225 PM MDT SUN AUG 3 2008/

...RED FLAG WARNING NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
MONDAY...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
MONDAY. 

TEMPERATURES ABOVE 100 DEGREES WILL RETURN AGAIN MONDAY AS RELATIVE
HUMIDITIES FALL BACK INTO THE TEENS. THIS COMBINED WITH A SOUTH
WIND AT 15 TO 25 MPH WILL RESULT IN PRIME WILD FIRE CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS83 KDDC 040418
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
1118 PM CDT SUN AUG 3 2008

...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE THROUGH
MONDAY...

.HIGH PRESSURE OVER COLORADO WILL KEEP IT HOT AND DRY OVER
SOUTHWESTERN KANSAS ON MONDAY. SUMMER-LIKE CONDITIONS WILL
CONTINUE WITH AFTERNOON TEMPERATURES RANGING FROM 100 TO 106
DEGREES AND HUMIDITIES LOWERING TO 10 TO 20 PERCENT WILL BE
COMMON. EXPECT SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH DURING THE
AFTERNOON HOURS.

KSZ043>046-061>065-074>080-084>089-041230-
/O.CON.KDDC.FW.W.0022.000000T0000Z-080805T0200Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-
1118 PM CDT SUN AUG 3 2008 /1018 PM MDT SUN AUG 3 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
MONDAY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/
MONDAY. 

TEMPERATURES ABOVE 100 DEGREES WILL RETURN AGAIN MONDAY AS
RELATIVE HUMIDITIES FALL BACK INTO THE TEENS. THIS COMBINED WITH
A SOUTH WIND AT 15 TO 25 MPH WILL RESULT IN PRIME WILD FIRE
CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$


18
000 
WWUS83 KDDC 040653
RFWDDC

RED FLAG WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
153 AM CDT MON AUG 4 2008

...CRITICAL FIRE WEATHER CONDITIONS LOOK MARGINAL TODAY...

.WINDS WILL BE FROM THE SOUTH AT 15 TO 25 MPH BY AFTERNOON WITH
RELATIVE HUMIDITIES LOWERING TO 15 TO 20 PERCENT BY LATE AFTERNOON.
THESE CONDITIONS ARE MARGINAL FOR RED FLAG WARNING CRITERIA.

KSZ043>046-061>065-074>080-084>089-040800-
/O.CAN.KDDC.FW.W.0022.000000T0000Z-080805T0200Z/
SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN-PAWNEE-
STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA-MORTON-STEVENS-
SEWARD-MEADE-CLARK-COMANCHE-
153 AM CDT MON AUG 4 2008 /1253 AM MDT MON AUG 4 2008/

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE RED
FLAG WARNING. 

RED FLAG CONDITIONS ARE NO LONGER EXPECTED FOR THIS AFTERNOON WITH
MARGINAL WINDS AND RELATIVE HUMIDITIES FROM 15 TO 20 PERCENT.
HOWEVER SINCE THE AIRMASS WILL STILL BE DRY...OUTDOOR BURNING IS
DISCOURAGED.

$$

06

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at Aug 1, 2:34 PM CDT, 4 minutes earlier.

Area forecast discussion, Aug 1, 2:34 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
234 PM CDT FRI AUG 1 2008

.DISCUSSION...

DAYS 1-2...

POLAR JET AT H25 WAS MOVING ACROSS THE NORTHERN STATES WITH 110KT
JET STREAK MOVING INTO NORTHERN WA. H5 ANALYSIS CLEARLY DEPICTS
RIDGE DOMINATING A LARGE SECTION OF THE SOUTHERN AND CENTRAL CONUS.
TROUGH WAS MOVING INTO THE PACIFIC NORTHWEST. HEIGHT FALLS AHEAD OF
THE TROUGH WERE AROUND 60 METERS. H7 AND H85 TEMPERATURES WERE VERY
WARM WITH H7 TEMPS IN THE TEENS ACROSS WESTERN KANSAS. H85 TEMPS
WERE IN THE UPPER 20S AT 12Z THIS MORNING.

HEAT ADVISORY AND FIRE WEATHER CONDITIONS THIS WEEKEND WILL BE THE
MAIN FORECAST FOCUS DURING THIS PERIOD.

SIZZLING SUMMER HEAT WILL SCORCH SOUTHWEST KANSAS THIS WEEKEND.
RIDGE OF HIGH PRESSURE REMAINS FIRMLY ANCHORED ACROSS THE
SOUTHWESTERN AND CENTRAL CONUS. AT THE SURFACE, LEE TROUGH ACROSS
EASTERN COLORADO WILL INTENSIFY DURING THE AFTERNOON HOURS. WINDS
WILL INCREASE BOTH SATURDAY AND SUNDAY AFTERNOONS IN RESPONSE TO THE
LEE TROUGH. THIS WILL ALLOW MUCH OF WESTERN KANSAS TO ACHIEVE WIND
CRITERIA FOR RED FLAG WARNING DURING THE DAY. TEMPERATURES ARE
EXPECTED TO REACH THE TRIPLE DIGITS THROUGH SUNDAY AS WELL. QUESTION
THEN BECOMES WHETHER OR NOT RELATIVE HUMIDITY VALUES WILL FALL TO 15
PERCENT OR BELOW. DEWPOINTS WILL BE VERY QUESTIONABLE, ESPECIALLY
FROM GARDEN CITY EAST. FURTHER WEST, DEWPOINTS ARE FORECAST TO FALL
INTO THE 40S AND 50S BY EARLY AFTERNOON SATURDAY AND POSSIBLY SUNDAY
AS WELL. FUEL STATUS SUGGESTED VERY DRY CONDITIONS IN THIS LOCATION.
GIVEN EXPECTED FIRE WEATHER CONDITIONS FOR SATURDAY ACROSS THE WEST,
WILL ISSUE A RED FLAG WARNING. WILL HOLD OFF FOR SUNDAY CONSIDERING
QUESTION WITH DEWPOINT TEMPERATURES.

GIVEN EXPECTED TRIPLE DIGITS OVER THE WEEKEND AND DEWPOINTS IN THE
60S ACROSS MUCH OF THE EASTERN FA, HEAT INDICES WILL CLIMB TO OR
ABOVE 105F. PLAN ON ISSUING A HEAT ADVISORY FOR SATURDAY AFTERNOON.
DO ANTICIPATE HEAT ADVISORY CRITERIA TO BE MET OR EXCEEDED SUNDAY
AND POSSIBLY MONDAY AS WELL. WILL ISSUE FOR SATURDAY BUT MENTION
CONDITIONS WILL BE POSSIBLE SUNDAY AND MONDAY. ONLY CONCERN IS JUST
HOW FAR WEST TO BRING THE ADVISORY. AT THE PRESENT TIME, HAVE KEPT
IT IN THE FAR TWO EASTERN TIERS OF COUNTIES. SHOULD SEE CONDITIONS
VERY CLOSE TO ADVISORY CRITERIA AS FAR WEST AS TREGO COUNTY SOUTH TO
CLARK COUNTY. WILL HAVE TO KEEP AN EYE ON DEWPOINTS IN THIS
VICINITY. EITHER WAY, IT WILL BE VERY HOT THROUGH THE WEEKEND.

DAYS 3-7...

THERE IS CERTAINLY STRONG AGREEMENT NOW ON FRONTAL PASSAGE THROUGH
WESTERN KANSAS BETWEEN TUESDAY LATE AFTERNOON AND EARLY WEDNESDAY
MORNING...AS A DUAL-STREAM UPPER JET MOVES ACROSS THE NORTHERN GREAT
PLAINS.  WITH THE FRONT WILL COME INCREASED PRECIPITATION CHANCES
AND THE QUESTION THEN BECOMES WHICH PERIOD IN THE FORECAST WILL HAVE
THE GREATEST CHANCE FOR PRECIPITATION.  ONCE THE FRONT MOVES
THROUGH...THE FRONT WILL WEAKEN TO A DEGREE AND IT WILL NO LONGER
PUSH SOUTH.  POLEWARD OF THE BOUNDARY...MOIST UPSLOPE WINDS WILL BE
LIKELY WHICH SHOULD KEEP DAYTIME TEMPERATURES COOL WITH MORE IN THE
WAY OF CLOUD COVER THROUGH A GREATER DEPTH OF THE TROPOSPHERE.  WILL
START 20 POPS ACROSS PRETTY MUCH ALL THE DDC CWA TUESDAY
NIGHT...KEEPING SLIGHT CHANCE THUNDERSTORM POPS IN THROUGH
WEDNESDAY/WEDNESDAY NIGHT AND ALSO THURSDAY.  THIS MATCHES THE
THINKING FROM NEIGHBORING OFFICES AS WELL.  FURTHER TWEAKING OF THE
POP/WX GRIDS WILL BE NECESSARY AS THE FRONTS INTEGRITY FOR MID TO
LATE NEXT WEEK BECOME MORE CLEAR.  SO, TUESDAY APPEARS TO BE THE
LAST DAY OF THE 100-DEGREE HEAT FOR A LITTLE WHILE.

&&

.AVIATION...

VFR AVIATION CONDITIONS WILL PREVAIL THROUGH 18Z SATURDAY.  A LEE
TROUGH WILL BE POSITIONED NORTH OF SOUTHWEST KANSAS WHICH WILL ALLOW
WINDS TO REMAIN OUT OF THE SOUTH TO SOUTHWEST, AVERAGING 10 TO 15
KNOTS.  WINDS MAY BECOME GUSTY BY SATURDAY AFTERNOON WITH GUSTS IN
THE 20 TO 27 KNOT RANGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  72 104  72 103 /   0   0   0   0
GCK  70 104  70 103 /   0   0   0   0
EHA  70 104  70 101 /   0   0   0   0
LBL  70 104  71 102 /   0   0   0   0
HYS  72 104  72 104 /   0   0   0   0
P28  73 104  74 105 /   0   0   0   0

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ031-046-065-066-
079>081-089-090.

HEAT ADVISORY FROM 12 PM TO 8 PM CDT SATURDAY FOR KSZ031-046-065-
066-079>081-089-090.

RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR
KSZ061-062-074-075-084-085.

RED FLAG WARNING FROM 1 PM CDT /12 PM MDT/ TO 9 PM CDT /8 PM
MDT/ SATURDAY FOR KSZ043-044-061>063-074>076-084>086.

&&

FN30/25/25
Hazardous weather outlook, Aug 1, 4:46 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
446 AM CDT FRI AUG 1 2008

KSZ030-043>045-061>064-074>078-084>088-021000-
TREGO-SCOTT-LANE-NESS-HAMILTON-KEARNY-FINNEY-HODGEMAN-STANTON-
GRANT-HASKELL-GRAY-FORD-MORTON-STEVENS-SEWARD-MEADE-CLARK-
446 AM CDT FRI AUG 1 2008 /346 AM MDT FRI AUG 1 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS AND WEST CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

A COMBINATION OF VERY HOT TEMPERATURES AND DRY RELATIVE
HUMIDITIES...ALONG WITH INCREASING SOUTHERLY WINDS WILL BRING VERY
HIGH TO EXTREME FIRE DANGER ACROSS THE REGION THIS AFTERNOON.
RELATIVE HUMIDITY VALUES WILL BE BELOW 25 PERCENT ACROSS MUCH OF
WESTERN KANSAS BY LATE AFTERNOON...WITH LOCATIONS NEAR THE
COLORADO BORDER DROPPING BELOW 15 PERCENT. OUTDOOR BURNING IS
DISCOURAGED...AND A RED FLAG WARNING IS IN EFFECT FOR LOCATIONS
WEST OF A HUGOTON TO LAKIN LINE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT AND DRY CONDITIONS WILL CONTINUE INTO THE WEEKEND AND THE
EARLY PART OF NEXT WEEK. EXACT RELATIVE HUMDITIY VALUES ARE
UNCERTAIN AT THIS POINT...BUT FIRE DANGER IS EXPECTED TO REMAIN
HIGH.  OUTDOOR BURNING IS NOT RECOMMENDED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ031-046-065-066-079>081-089-090-021000-
ELLIS-RUSH-PAWNEE-STAFFORD-EDWARDS-KIOWA-PRATT-COMANCHE-BARBER-
446 AM CDT FRI AUG 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS
AND SOUTH CENTRAL KANSAS.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL CLIMB INTO 100S BY THIS AFTERNOON.
MEANWHILE...DEWPOINTS IN THE 60S WILL BRING HEAT INDEX VALUES
ABOVE 105 DEGREES. A HEAT ADVISORY IS IN EFFECT...AND PEOPLE
SHOULD USE CAUTION WHEN WORKING OUTDOORS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HOT CONDITIONS WILL CONTINUE INTO THE WEEKEND AND EARLY NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVIATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

26

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 3:54 AM CDTRed Flag WarningDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens16 hr
Aug 1, 2:35 PM CDTHeat AdvisoryDDCBarber, Comanche, Edwards, Ellis, Kiowa, Pawnee and 3 more24 hr

Nearby

Red Flag Warnings in Kansas, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.